Alert archive / Connecticut / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 49, NWS New York, NY

July 6, 2024Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut

NWS New York, NY issued this severe thunderstorm warning at Jul 6, 2024, 6:30 PM EDT for Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2024, 6:30 PM EDT (22:30 UTC)
Expired
Jul 6, 2024, 7:00 PM EDT
In force
30 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT

The radar

The Brookhaven radar (KOKX), 58 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2024-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 561 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2024-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
561 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.3
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted.

805 
WUUS51 KOKX 062230
SVROKX
CTC001-009-062315-
/O.NEW.KOKX.SV.W.0049.240706T2230Z-240706T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New York NY
630 PM EDT Sat Jul 6 2024

The National Weather Service in Upton NY has issued a

* Severe Thunderstorm Warning for...
  Central Fairfield County in southern Connecticut...
  Southwestern New Haven County in southern Connecticut...

* Until 715 PM EDT.

* At 630 PM EDT, a severe thunderstorm was located near Redding, or 7
  miles south of Newtown, moving east at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor hail damage to vehicles is possible. Expect wind 
           damage to trees and power lines.

* Locations impacted include...
  New Haven, Danbury, Milford, Shelton, Naugatuck, Southbury,
  Newtown, Fairfield, Stratford, Trumbull, Monroe, Bethel, Wilton,
  Seymour, and Orange.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

Large hail, damaging wind, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.

&&

LAT...LON 4120 7340 4136 7344 4150 7303 4127 7294
TIME...MOT...LOC 2230Z 257DEG 22KT 4130 7331 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JM
2 follow-up statements
147 
WWUS51 KOKX 062252
SVSOKX

Severe Weather Statement
National Weather Service New York NY
652 PM EDT Sat Jul 6 2024

CTC001-009-062315-
/O.CON.KOKX.SV.W.0049.000000T0000Z-240706T2315Z/
Fairfield CT-New Haven CT-
652 PM EDT Sat Jul 6 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR CENTRAL FAIRFIELD AND SOUTHWESTERN NEW HAVEN COUNTIES...

At 651 PM EDT, a severe thunderstorm was located over Shelton, moving
east at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
New Haven, Shelton, Newtown, Trumbull, Monroe, Seymour, Orange,
Derby, Woodbridge, Bethany, West Haven, Ansonia, Oxford, and Easton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4125 7328 4138 7325 4141 7301 4129 7295
TIME...MOT...LOC 2251Z 257DEG 22KT 4133 7314 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

JM
031 
WWUS51 KOKX 062300
SVSOKX

Severe Weather Statement
National Weather Service New York NY
700 PM EDT Sat Jul 6 2024

CTC001-009-062309-
/O.CAN.KOKX.SV.W.0049.000000T0000Z-240706T2315Z/
Fairfield CT-New Haven CT-
700 PM EDT Sat Jul 6 2024

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FAIRFIELD AND
SOUTHWESTERN NEW HAVEN COUNTIES IS CANCELLED...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

&&

LAT...LON 4125 7328 4138 7325 4141 7301 4129 7295
TIME...MOT...LOC 2258Z 257DEG 22KT 4134 7307 

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:09 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 6, 4:09 PM EDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service New York NY
409 PM EDT Sat Jul 6 2024

.SYNOPSIS...
The front stalls over or near the area through Monday. A
series of frontal boundaries will impact the region for much of
the week, with chances for showers and thunderstorms Tuesday
through Friday

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A weakening frontal boundary will likely stall over the area
tonight. This boundary will be the focus for some showers and
thunderstorms early tonight. Although there will be plenty of
moisture (with dew points in the 70s) as well as instability (at
least elevated, forecast soundings show a pretty decent inversion
over the area, so anything that develops would have to be elevated),
a limiting factor for convection would be lift. With the front
weakening, forecast sounding show not a lot of lift to work with.
Additionally, shear looks to be weakening as well. The chance for
showers and thunderstorms therefore looks to decrease overnight, and
though something strong to severe could develop, especially north
and west of NYC, chances do not look overly impressive.

Very humid conditions continue overnight. This will lead to the
development of fog once again. Will have to monitor for the
potential for dense fog towards daybreak, especially for eastern
portions of the area.

Warm overnight lows expected. Middle to upper 70s across NYC and NE
NJ and lower 70s for most other location. Middle to upper 60s are
expected across much of the Lower Hudson Valley, though this might
be dependent on the location of the front. If it has a tougher time
making its way through and remains just west of the area tonight,
the lows across the Lower Hudson Valley could be a few degrees
warmer than forecast.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
The front remains near or over the region on Sunday. Outside of some
lingering showers and thunderstorms for eastern areas early in the
morning, it should be mainly dry. An isolated shower or
thunderstorms is possible, mainly across Long Island and southeast CT
as some of the CAMs are showing some development for Sunday.
However, the lift continues to look weak, and the precipitation
looks to be more stratiform than convective in some of the models,
but overall light.

Highs may be slightly higher as compared to Saturday, especially
away from the coast, as a weak westerly flow may allow for some
downsloping. However, dew points will be lower, in the upper 60s for
the western half of the forecast area. Therefore, only isolated
spots are expected to reach heat indices of 95-99 and the Heat
Advisories were not extended into Sunday. Closer to the coast, sea
breezes develop, and while they are going to be more humid,
especially eastern areas, temperatures will not be as warm. Highs
will range from the upper 80s to lower 90s for metro NYC and the
interior, while lower to middle 80s are expected for eastern
areas.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
High pressure remains offshore on Monday, with mostly dry conditions
expected. Southerly flow will help allow temperatures to rise into
the middle 80s to lower 90s.

A frontal boundary approaches the region Tuesday, with a chance of
showers and thunderstorms. The best chances for any precipitation
will be from NYC and points north and west.

The front lingers in the vicinity of the CWA Wednesday into
Wednesday night with chances for showers and thunderstorms
continuing. Another front approaches late week, keeping the chances
for showers and storms in the forecast. Hard to pinpoint exactly
where any storms fire up each day, so will generally keep pops a
chance for much of the long term. The only exception will be Tuesday
afternoon/evening, where POPs to increased to likely.

Temperatures each day will be in either the 80s or lower 90s, with
the warmest day of the week on Monday.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
A slow moving frontal system impacts the terminals through
tonight.

VFR outside of any shra/tstms. Exceptions are KISP/KGON which
should remain sub-vfr through the afternoon.

MVFR/IFR conditions probably work back as far west as KBDR
tonight due to weak flow and residual moisture and could get
close to KJFK as well overnight.

Winds S-SW 10-15 kt this afternoon. SW to light and variable
winds tonight.

 ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...

Still a chance of TSRA through around 23z, but confidence in passing
through or nearby the terminal not high enough to include in TAFs.

OUTLOOK FOR 18Z SUNDAY THROUGH THURSDAY...

Sunday PM: VFR

Monday: VFR.

Tuesday PM through Thursday : Periods of sub-VFR with
shra/tstms.

Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Winds and waves have fallen below SCA criteria from Sandy Hook to
Fire Island, so cancelled the advisory there. SCA continues over the
other ocean zones through 8 am Sunday morning. However, if
conditions lower quicker than forecast as it has for the western
ocean zone, SCA will likely come down earlier. Otherwise, SCA is not
expected for the rest of Sunday and Sunday night.

Dense fog over the waters is possible tonight into early Sunday
morning with a humid air mass in place. Will have to monitor for
this possibility.

With a relatively weak pressure gradient in place, conditions on the
waters are expected to remain below small craft advisory thresholds
Monday through the middle of next week.

&&

.HYDROLOGY...
While flash flooding is not out of the question as any thunderstorms
tonight will have the potential to produce heavy rain, the
potential for flash flooding looks lower than in previous
forecasts, especially with the lower potential for convection.

Enhanced moisture with a slow-moving cold front will bring a
chance of widespread minor/poor drainage flooding as well as
potential localized flash flooding Tuesday afternoon through
Wednesday morning.

Otherwise, no other widespread hydrologic issues are expected.

&&

.TIDES/COASTAL FLOODING...
High rip current risk remains at the ocean beaches, continuing into
this evening.

For Sunday, a moderate rip current risk is forecast for the ocean
beaches with southerly 5-10 kt winds and ocean waves of around 3-4
ft. For Monday, winds remain nearly the same as the previous day but
with ocean seas further subsiding to near 2 to 3 ft, there will be
a low rip current risk.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ005-009.
NY...Heat Advisory until 8 PM EDT this evening for NYZ067>075-
     176>178.
     High Risk for Rip Currents until 9 PM EDT this evening for NYZ075-
     080-081-178-179.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ002-004-006-
     103>108.
MARINE...Small Craft Advisory until 8 AM EDT Sunday for ANZ350-353.

&&

SYNOPSIS...BC/JP
NEAR TERM...JP
SHORT TERM...JP
LONG TERM...BC
AVIATION...JC
MARINE...BC/JP
HYDROLOGY...BC/JP
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jul 6, 3:40 AM EDT, 14 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
340 AM EDT Sat Jul 6 2024

NJZ004-006-103>108-070745-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-
340 AM EDT Sat Jul 6 2024

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ074-070745-
Richmond (Staten Island)-
340 AM EDT Sat Jul 6 2024

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-178-070745-
Kings (Brooklyn)-Southern Queens-
340 AM EDT Sat Jul 6 2024

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-081-179-070745-
Southwest Suffolk-Southeast Suffolk-Southern Nassau-
340 AM EDT Sat Jul 6 2024

...HIGH RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005-009-NJZ002-NYZ067>073-176-177-070745-
Northern Fairfield-Southern Fairfield-Western Passaic-Orange-Putnam-
Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Northern Queens-Northern Nassau-
340 AM EDT Sat Jul 6 2024

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ006>008-010>012-NYZ078-079-070745-
Northern New Haven-Northern Middlesex-Northern New London-
Southern New Haven-Southern Middlesex-Southern New London-
Northwest Suffolk-Northeast Suffolk-
340 AM EDT Sat Jul 6 2024

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-338-340-345-350-353-355-070745-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
340 AM EDT Sat Jul 6 2024

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Jul 6, 3:37 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service New York NY
337 PM EDT Sat Jul 6 2024

NJZ004-103-062015-
Western Bergen NJ-Eastern Passaic NJ-
337 PM EDT Sat Jul 6 2024

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL PASSAIC AND
NORTHWESTERN BERGEN COUNTIES THROUGH 415 PM EDT...

At 336 PM EDT, Doppler radar was tracking a strong thunderstorm near
Kinnelon, or near Pompton Lakes, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Wayne, Ridgewood, Ramsey, Hawthorne, Wyckoff, Oakland, Glen Rock,
Franklin Lakes, Waldwick, North Haledon, Midland Park, and Allendale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4095 7428 4100 7428 4101 7427 4103 7427
      4106 7414 4096 7409 4092 7428 4093 7429
TIME...MOT...LOC 1936Z 252DEG 17KT 4095 7438

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

JM
Special weather statement, Jul 6, 4:29 PM EDT, 2 hours 1 minute before
Special Weather Statement
National Weather Service New York NY
429 PM EDT Sat Jul 6 2024

NYZ069-070-062115-
Rockland NY-Northern Westchester NY-
429 PM EDT Sat Jul 6 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN WESTCHESTER AND
ROCKLAND COUNTIES THROUGH 515 PM EDT...

At 428 PM EDT, Doppler radar was tracking a strong thunderstorm over
New City, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
New City, Ossining, Monsey, Haverstraw, Mount Kisco, Pomona, Yorktown
Heights, Spring Valley, Stony Point, Jefferson Valley, West
Haverstraw, Congers, Croton-on-Hudson, Hillcrest, and New Square.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4111 7407 4118 7413 4134 7379 4119 7368
TIME...MOT...LOC 2028Z 243DEG 15KT 4118 7400

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JM
Local storm report, Jul 6, 4:58 PM EDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
458 PM EDT Sat Jul 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Marine Tstm Wind 3 E Lido Beach          40.59N 73.56W
07/06/2024  M56 MPH          Nassau             NY   Mesonet

            XJON mesonet site.

&&

DBR
Local storm report, Jul 6, 5:03 PM EDT, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
503 PM EDT Sat Jul 6 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Marine Tstm Wind 3 E Lido Beach          40.59N 73.56W
07/06/2024  M56 MPH          Nassau             NY   Mesonet

            Corrects previous marine tstm wind report
            from 3 E Lido Beach. Small trailer flipped
            and damaged at Jones Beach West End 2,
            reported by Jones Beach Life Guard.

&&

DBR
Special weather statement, Jul 6, 5:55 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service New York NY
555 PM EDT Sat Jul 6 2024

CTZ005-NYZ070-062245-
Northern Fairfield CT-Northern Westchester NY-
555 PM EDT Sat Jul 6 2024

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL FAIRFIELD AND NORTHERN
WESTCHESTER COUNTIES THROUGH 645 PM EDT...

At 554 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Redding to Bedford. Movement was northeast at
20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to outdoor objects is
         possible.

Locations impacted include...
Danbury, Newtown, Ridgefield, Monroe, Bethel, Wilton, Weston,
Redding, Georgetown, and Easton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4140 7319 4138 7317 4138 7316 4126 7336
      4119 7373 4134 7360 4141 7319
TIME...MOT...LOC 2154Z 246DEG 17KT 4132 7339 4120 7363

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

JM

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 8:29 PM EDTSpecial Weather StatementOKX46 min
Jul 5, 8:48 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region, Naugatuck Valley Planning Region117 min
Jul 5, 9:12 PM EDTSpecial Weather StatementOKX63 min
Jul 6, 8:47 AM EDTSpecial Weather StatementOKX43 min
Jul 6, 5:55 PM EDTSpecial Weather StatementOKX50 min
Jul 6, 6:06 PM EDTAreal Flood AdvisoryOKXGreater Bridgeport Planning Region82 min

Nearby

Severe Thunderstorm Warnings in Connecticut, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.